MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48280145
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; treated for t12 fracture, it was performed to fix the t11, t12, l1, l2.For l2 right pedicle, the needle could not be inserted because the bone were hard.So hit the bone by hammer, however it could not insert it from the way.Then attempted to insert using the tap of the smallest size, but the tap was broken.Tip of broken tap was removed out of patient body.Finnally, it was completed the procedure without implanting the screw for l2.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the customer reported event of tap tip fracture was confirmed via visual inspection.No relevant manufacturing issues were identified as all units met stryker specifications.Conclusion: the plausible root cause of the event is not using awl to prepare the hole in the pedicle and hard bone quality leading to application of additional force during tapping.
 
Event or Problem Description
It was reported that; treated for t12 fracture, it was performed to fix the t11¿t12¿l1¿l2.For l2 right pedicle, the needle could not be inserted because the bone were hard.So hit the bone by hammer, however it could not insert it from the way.Then attempted to insert using the tap of the smallest size, but the tap was broken.Tip of broken tap was removed out of patient body.Finally, it was completed the procedure without implanting the screw for l2.

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6720062
Report Number0009617544-2017-00286
Device Sequence Number1464971
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public(01)04546540710413
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48280145
Device Lot Number153234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight70